Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 73, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2006, 5:31 PM CDT for Val Verde County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 5:31 PM CDT (22:31 UTC)
- Expired
- Sep 11, 2006, 7:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 141 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 112231
FFWEWX
TXC465-120000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 PM CDT MON SEP 11 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 700 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE PANDALE AND LANGTRY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3023 10167 2971 10172 2967 10151 2972 10133
3026 10108
$$2 follow-up statements
000
WGUS74 KEWX 112339
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT MON SEP 11 2006
TXC465-120000-
VAL VERDE TX-
636 PM CDT MON SEP 11 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR VAL
VERDE COUNTY...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE
WARNED AREA. RADAR ESTIMATES OF 2 TO 4 INCHES WERE NOTED WEST OF
HIGHWAY 1024 BETWEEN PANDALE AND LANGTRY.
THE RAINFALL WILL DIMINISH DURING THE NEXT HOUR AND SHOULD END BY 8
PM. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE
EXPECTED WITH ISOLATED AMOUNTS TO 2 INCHES POSSIBLE.
REMEMBER TO DRIVE SAFELY IN AREAS WHERE WATER IS PONDING OR IN
POORLY DRAINED LOCATIONS AND LOW WATER CROSSINGS WERE WATER WILL
CONTINUE TO FLOW FOR SEVERAL MORE HOURS.
LOCATIONS IN THE WARNING INCLUDE PANDALE AND LANGTRY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3023 10167 2971 10172 2967 10151 2972 10133
3026 10108
$$000
WGUS74 KEWX 120009
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT MON SEP 11 2006
TXC465-120017-
VAL VERDE TX-
707 PM CDT MON SEP 11 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR VAL VERDE COUNTY...
LIGHT TO MODERATE RAINFALL CONTINUES ACROSS THE NORTHERN PORTIONS OF
VAL VERDE COUNTY. IF YOU MUST TRAVEL DURING THE NEXT FEW HOURS...USE
EXTREME CAUTION IN AREAS WHERE PONDING OF WATER HAD OCCURRED ON THE
ROADWAY...OR IN AREAS OF POOR DRAINAGE AND NEAR LOW WATER CROSSINGS
WHERE IT WILL TAKE SEVERAL HOURS FOR THE WATER TO DRAIN OFF.
LAT...LON 3023 10167 2971 10172 2967 10151 2972 10133
3026 10108
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:00 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 11, 3:00 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT MON SEP 11 2006 .DISCUSSION... WET AND RAINY DAY ACROSS SOUTH CENTRAL TEXAS AS MOISTURE SPREAD NORTH OUT OF SOUTH TEXAS, AND FRONTAL BOUNDARY DRIFTED SOUTH INTO THE HILL COUNTRY. WILL CONTINUE TO SEE MORE RAIN ACROSS THE CWA TONIGHT AND TOMORROW AS THE WEAK COLD FRONT CONTINUES TO PROGRESS SOUTHWARD. GIVEN THE MOIST TROPICAL AIRMASS SITTING OVER THE REGION, WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS OF AT LEAST HALF OF AN INCH BEFORE TOMORROW NIGHT. LOCALLY HIGHER AMOUNTS UP TO 3 INCHES WILL BE POSSIBLE, AND COULD CAUSE PROBLEMS FOR LOW- LYING AND URBAN AREAS. WIDESPREAD FLOODING DOES NOT LOOK LIKE AN ISSUE AT THIS POINT, AS MOST AREAS ACROSS THE CWA ARE STILL UNDER EXTREME DROUGHT CONDITIONS. WEDNESDAY AND THURSDAY LOOK TO BE DRIER AS THE FRONT PUSHES SOUTH OUT OF OUR AREA. TEMPERATURES BEHIND THE FRONT WILL BE A FEW DEGREES BELOW MID-SEPTEMBER NORMALS, WITH MUCH OF SOUTH CENTRAL TEXAS DIPPING INTO THE LOWER TO MID 60S BY THURSDAY MORNING. TEMPERATURES WILL GRADUALLY WARM UP OVER THE WEEKEND AS SOUTHWEST FLOW ALOFT BRINGS A RETURN OF PACIFIC MOISTURE TO THE REGION. STILL NO GOOD CONSENSUS WITH MODEL GUIDANCE ABOUT THE CHANCE OF RAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. FOR NOW, WENT WITH SLIGHT TO LOW-END CHC POPS, MAINLY ALONG AND SOUTH OF THE I-35 CORRIDOR. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 68 89 / 50 40 10 - AUSTIN BERGSTROM INTL AIRPORT 68 89 66 89 / 50 40 10 - DEL RIO INTL AIRPORT 71 87 71 87 / 40 50 20 20 SAN ANTONIO INTL AIRPORT 71 87 69 87 / 50 60 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01/JB
Hazardous weather outlook, Sep 11, 5:14 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT MON SEP 11 2006 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:05 PM CDT | Flash Flood Warning | EWX | Karnes | 115 min |
| Sep 11, 3:28 PM CDT | Flash Flood Warning | EWX | Williamson | 92 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.